Home » Frequently asked Questions on Health » Would antidepressant drugs affect my sexual health?

Would antidepressant drugs affect my sexual health?

Q: I am a 28 years old man suffering from anxiety and depression for the last 2 years. I am going to get married next year. At present, I am taking Prothiaden, one daily; Betacap, one daily; Trika, twice daily and Oltha, twice 2 daily. Would these medicines affect my sexual health?

A:Antidepressant drugs should only be prescribed and consumed when non-drug methods (such as psychotherapy, Yoga etc) have not produced adequate response. Most unfortunately potent drugs are being prescribed even in mild depression and anxiety. These naturally cause side effects. Betacap is the brand name of a medicine called propranolol. It is actually indicated in the treatment of high blood pressure though it is also sometimes used in anxiety. Its side effects include erectile dysfunction (impotence) and diabetes on prolonged use. Trika (alprazolam) causes disturbances with libido. Prothiaden (dothiepin) also alters libido and in addition can result in suicidal tendency. Oltha does not appear on the list of quality brands by reputed manufacturers. It may contain olanzapine, which is meant for schizophrenia and acute mania, not for depression. It can precipitate diabetes.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------